MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech.(b)(4).Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Upon return and initial evaluation of a returned device used for an angioplasty procedure on (b)(6) 2021, the distal solder connection of a wire included in the micropuncture transitionless stiffened cannula access set was broken, resulting in coil elongation.An event description has not been provided by the customer.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received 01mar2021.The physician was accessing a fistula with the complaint device, reportedly via femoral access.It is unknown if the micro wire was manipulated or removed through the needle.
 
Additional Manufacturer Narrative
Summary of event: upon return and initial evaluation of a returned device used for an angioplasty procedure on (b)(6) 2021, the distal solder connection of a wire included in the micropuncture transitionless stiffened cannula access set was broken, resulting in coil elongation.Additional information was received 01mar2021.The physician was accessing a fistula with the complaint device, reportedly via femoral access.It is unknown if the micro wire was manipulated or removed through the needle.Investigation evaluation: reviews of the complaint history, device history record, drawing, dimensional verification, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.From the device analysis, the broken solder and elongation was confirmed, but no additional damage was noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, ifu and returned device, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.The product ifu states ¿do not attempt to insert or withdraw the wire guide and / or introducer if resistance is felt¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to the failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11358407
Report Number1820334-2021-00368
Device Sequence Number4170479
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)231213(10)13627039
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number13627039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1